Hail, Wyandotte
- When
- June 15, 5:43 PM CST
- Where
- Wyandotte County, 3.62 mi NNE of Edwardsville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.120, -94.800
During the morning and afternoon hours of June 15th, a large Mesoscale Convective System (MCS) developed across portions of Nebraska, Iowa, and Kansas, and dropped southeast through the area. There were several reports of severe weather.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
During the morning and afternoon hours of June 15th, a large Mesoscale Convective System (MCS) developed across portions of Nebraska, Iowa, and Kansas, and dropped southeast through the area. There were several reports of severe weather. Winds between 60 to 75 mph were reported in portions of Schuyler, Sullivan, Grundy, and Nodaway counties, during the late morning hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 15, 5:33 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 633 PM CDT SUN JUN 15 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... FOR THE REST OF THE AFTERNOON AND EVENING HOURS...ONGOING LINE OF STORMS ACROSS THE REGION TODAY WILL CONTINUE TO PUSH SOUTH AND EAST...EXITING THE FORECAST THIS EVENING. SURFACE OBS SHOW A MESO-HIGH DEVELOPING IN THE WAKE OF THE STORMS ACROSS NORTHERN MISSOURI. WITH THE H8 SOUTHWEST JET FEEDING MOISTURE ACROSS THE HIGH SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE REDEVELOPING ACROSS THE WESTERN EDGE OF THE HIGH...IN EASTERN KANSAS...AND MOVE ACROSS THE FORECAST AREA THROUGH THE EARLY EVENING HOURS. HOWEVER...AS THE EVENING HOURS WARE ON THE H8 JET WILL FOCUS ITSELF...AND ASSOCIATED THUNDERSTORM ACTIVITY...ACROSS SOUTHEAST KANSAS INTO SOUTHERN MISSOURI. OTHERWISE...OVERNIGHT THE WEAK FRONT ACROSS IOWA AND SOUTHEAST NEBRASKA...BEST DEFINED BY A COMBINATION OF WIND AND DEW POINTS...WILL SWEEP SOUTH THROUGH NORTHERN MISSOURI. THE COOL DRY AIR BEHIND THE FRONT WILL KEEP SURFACE WINDS FROM A GENERALLY NORTHERNLY DIRECTION THROUGH TUESDAY MORNING...HELPING KEEP TEMPERATURES A LITTLE BELOW SEASONALLY NORMAL VALUES. GENERAL FLOW ACROSS THE PLAINS WILL BE AN ESTABLISHED NORTHWEST FLOW THROUGH THE WORK WEEK AND INTO NEXT WEEK. THIS WILL KEEP THE FOCUS OF THUNDERSTORM ACTIVITY EARLY IN THE WORK WEEK TO OUR SOUTHWEST WITH THE HELP OF A PERSISTENT WEAK SURFACE HIGH. THIS WILL GIVE EASTERN KANSAS AND THE NORTHERN HALF OF MISSOURI A FEW RAIN FREE DAYS. NEXT CHANCE FOR ANY THUNDERSTORM ACTIVITY WILL MOVE BACK INTO THE FORECAST AREA THURSDAY NIGHT. MID RANGE SOLUTION FROM THE GFS AND ECMWF BOTH KEY ON A SHORTWAVE PROGGED TO CREST THE WEST CONUS RIDGE DURING THE DAY THURSDAY...MOVING THROUGH THE LOWER MISSOURI RIVER VALLEY THAT NIGHT. OF COURSE THE CHANCE OF THUNDERSTORM ACTIVITY COULD SPEED UP OR SLOW DOWN BY 12 HOURS AS TYPICAL TIMING ISSUE WILL ABOUND WITH ANY FORECAST SHORTWAVES IN THIS PATTERN. LEFT THE REMAINDER OF THE FORECAST DRY FOR FRIDAY ON THROUGH NEXT WEEKEND. WHAT SHORTWAVES ARE FORECAST ARE VERY SMALL AND TRANSIENT...AND WITH THE RIDGE EXPANDING EAST...CONFIDENCE IN THE MODEL SOLUTIONS AT THIS TEMPORAL RANGE IS MINIMAL. OTHERWISE... TEMPERATURES NEXT WEEKEND SHOULD RANGE ABOVE NORMAL. CUTTER && .AVIATION... FOR THE 00Z TAFS...BROKEN MID LEVEL CLOUDINESS WILL CONTINUE TO FORM AND SPREAD ACROSS THE TERMINALS THIS EVENING WITH ISOLATED THUNDERSTORMS PASSING NEARBY THROUGH ABOUT 03Z AT STJ AND 04-05Z AT MCI/MKC. OTHERWISE...VFR CONDITIONS WILL PREVAIL WITH THE EXCEPTION THAT SOME MVFR FOG FORMS AT STJ SHORTLY BEFORE SUNRISE. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 107 PM CDT SUN JUN 15 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 107 PM CDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A VERY MOIST AIRMASS...THAT WAS SPREAD ACROSS THE REGION THIS MORNING...HAS HELPED FUEL A LINE OF THUNDERSTORMS THAT HAS PUSHED SOUTH AND EAST ACROSS THE OUTLOOK AREA THUS FAR TODAY. THIS LINE OF STORMS WILL CONTINUE TO PUSH SOUTH AND EAST THROUGH THE REST OF THE AFTERNOON HOURS. THERE WILL BE SOME POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS WITH THE STORMS ALONG THE LEADING EDGE...BUT MOST OF THE ACTIVITY WILL STAY BELOW SEVERE LIMITS FOR THE REST OF THE DAY. INTERMITTENT THUNDERSTORM ACTIVITY WILL CONTINUE BEHIND THE INITIAL LINE OF STORMS...BUT BRIEF HEAVY RAIN WITH OCCASIONAL CLOUD TO GROUND LIGHTNING AND GUSTY WINDS...ALL BELOW SEVERE LIMITS...ARE ALL THAT ARE EXPECTED. PERSONS WITH OUTDOOR PLANS ON FATHERS DAY SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE PREPARED TO QUICKLY MOVE TO SHELTER IF THREATENING WEATHER APPROACHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF THUNDERSTORM ACTIVITY WILL MOVE BACK INTO THE OUTLOOK AREA THURSDAY NIGHT. SEVERE WEATHER MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THE REST OF THE AFTERNOON. CUTTER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
213 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM TSTM WND GST 1 E CLINTON 38.37N 93.75W
06/15/2008 E60 MPH HENRY MO TRAINED SPOTTER
PEA SIZED HAIL ALSO REPORTED
&&
FORTINSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 230 PM CDT SUN JUN 15 2008 KSZ060-MOZ053-152000- BATES-LINN- 230 PM CDT SUN JUN 15 2008 ...SIGNIFICANT WEATHER ALERT FOR BATES AND LINN COUNTIES UNTIL 300 PM CDT... AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF BLUE MOUND TO MOUND CITY TO 5 MILES SOUTHEAST OF BUTLER TO APPLETON CITY...MOVING SOUTH AT 30 MPH. THESE STORMS WILL BE NEAR... HUME...PRESCOTT...BLUE MOUND AND RICH HILL BY 240 PM CDT. THE TOWNS OF FOSTER...WORLAND AND ROCKVILLE ARE ALSO IN THE PATH OF THESE STORMS. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS ALONG A GUST FRONT AHEAD OF THE THUNDERSTORMS AND RAINFALL. PENNY SIZED HAIL CAN BE EXPECTED WITHIN THE THUNDERSTORMS IN EASTERN LINN AND WESTERN BATES COUNTY. 21
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
231 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM HAIL 7 S WHITEMAN AFB 38.63N 93.55W
06/15/2008 M0.75 INCH JOHNSON MO TRAINED SPOTTER
&&
BOOKBINDERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 234 PM CDT SUN JUN 15 2008 MOZ045-046-152000- COOPER-PETTIS- 234 PM CDT SUN JUN 15 2008 ...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN PETTIS AND SOUTHWESTERN COOPER COUNTIES UNTIL 300 PM CDT... AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SEDALIA TO 8 MILES NORTH OF COLE CAMP TO COLE CAMP...MOVING EAST AT 35 MPH. THESE STORMS WILL BE NEAR... SMITHTON BY 245 PM CDT. OTTERVILLE BY 255 PM CDT. THE TOWN OF SEDALIA MEMORIAL AIRPORT IS ALSO IN THE PATH OF THESE STORMS. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. 21
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
445 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM TSTM WND GST 1 E CLINTON 38.37N 93.75W
06/15/2008 E60.00 MPH HENRY MO TRAINED SPOTTER
PEA SIZED HAIL ALSO REPORTED
&&
MJPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
521 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD 3 NW TIGHTWAD 38.34N 93.58W
06/15/2008 HENRY MO LAW ENFORCEMENT
FLOWING WATER UP TO ONE AND A HALF FEET WAS REPORTED ON
HIGHWAY C NEAR TIGHTWAD. THE ROAD WAS TEMPORARILY CLOSED.
&&
GAMISThe Pleasant Hill radar (KEAX), 58 km away, was scanning. The volume nearest the first event began at 23:45 UTC.
6 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2008Every state in 2008This day in weather historyWarnings in Kansas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 112597, 112591, 112594, 112593, 120094, 112596.